MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Catalog Number THA3032X150AG
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Aortic dissection (4870)
Date of Event 04/01/2025
Type of Reportable Event Death
Event or Problem Description
Event type: acute dissection.The issue was identified as improper placement of the device rather than a device failure.Surgical intervention: endovascular repair was recommended and completed.Outcome: patient is doing well.
 
Additional Manufacturer Narrative
Clinical code: 4870 - aortic dissection- acute dissection.Impact code: 4624- surgical intervention- endovascular repair was recommended and completed.Medical device problem: 3190- insufficient information- additional questions sent to the site.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4111 - communication/interview: additional questions sent to the site.3331- analysis of production records: a review of the manufacturing and quality control records for this batch confirmed that the product was manufactured to specification.4117- device not accessible for testing: device remains implanted.Investigation finding: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
Clinical code: 4870 - aortic dissection- acute dissection impact code: 4624- surgical intervention- endovascular repair was recommended and completed.1802- death- the patient started to improve but them quickly went downhill and expired while in recovery.Medical device problem: 3191- appropriate term/code not available- no causal link between the event and device could be established.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4111 - communication/interview: additional information was received on 23 jun 25 confirming the location of event was type b dissection of the descending aorta.The dissection entry tear did not correlate with the proximal or distal landing zone of a previous endovascular/ hybrid device.The sheath could be retracted.The correct delivery system deployment step were followed.No high force experienced in retracting the sheath.The delivery system did not move within the patient during deployment.The delivery system did not move distally or proximally.The delivery system did not buckle within the patient during deployment.The delivery system did not break or become dissembled during deployment.The device did not move distally with the sheath upon deployment.The deployment site was not a small diameter, stenosed, calcified, highly angulated or otherwise challenging for deployment.No guide wire was used.It is not mandatory for a guidewire to be used however it is recommend the use of a guidewire during deployment of the thoraflex hybrid device as per the instructions for use.Post the follow up ct scans, a thoracic endovascular aortic repair (tevar) graft was placed from the true lumen into the lumen of the thoraflex hybrid graft.The patient started to improve but them quickly went downhill and expired while in recovery.3331- analysis of production records: a full batch review was performed for (b)(4), and no issues were identified during manufacturing process from raw materials to finished products.4117- device not accessible for testing: device remains implanted investigation finding: 3221 no findings available- no causal link between the event and device could be established.Investigation conclusion: 4315- - cause not established- a complete root cause could not be completed due to the minimal information and ct scans not being provided.
 
Event or Problem Description
Event type: acute dissection.The issue was identified as improper placement of the device rather than a device failure.Surgical intervention: endovascular repair was recommended and completed.Outcome: patient is doing well.This report is being submitted as follow up #2 for manufacturing report number 9612515-2025-00034.No computed tomography scans or additional details were provided regarding the event.Should any further information become available, a follow-up will be issued.
 
Additional Manufacturer Narrative
Clinical code: 4870: aortic dissection: acute dissection.Impact code: 4624: surgical intervention: endovascular repair was recommended and completed.1802: death: the patient started to improve but them quickly went downhill and expired while in recovery.Medical device problem: 3190: insufficient information- additional questions sent to the site.3009: positioning problem- improper placement of the device.Component code: 4755: part/component/sub-assembly term not applicable.Type of investigation: 4111: communication/interview: additional questions sent to the site.3331: analysis of production records: a full batch review was performed for tag0211, and no issues were identified during manufacturing process from raw materials to finished products.4117: device not accessible for testing: device remains implanted.Investigation finding: 3233: results pending completion of investigation.Investigation conclusion: 11: conclusion not yet available.
 
Event or Problem Description
Event type: acute dissection.The issue was identified as improper placement of the device rather than a device failure.Surgical intervention: endovascular repair was recommended and completed.Outcome: patient is doing well.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00034.The manufacturer's are awaiting ct scans from the complainant.The next follow -up report will be sent by 30 jul 25.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key21805267
Report Number9612515-2025-00034
Device Sequence Number17974028
Product Code QSK
UDI-Device Identifier05037881027036
UDI-Public05037881027036
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHA3032X150AG
Device Lot Number25777785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer04/04/2025
04/04/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date07/01/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexMale